Hail, Mobile
- When
- April 1, 4:23 AM CST to 4:25 AM CST
- Where
- Mobile County, (Mob)mobile Bates Fl
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 30.683, -88.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 1, 3:55 AM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 AM CST FRI APR 1 2005
.SYNOPSIS...STATIONARY FRONT NORTH OF FORECAST AREA WITH HEAVY RAIN
SOUTH OF THE FRONT. HEAVIEST RAIN HAS BEEN OVER COASTAL COUNTIES
WHERE PENSACOLA REGIONAL HAS PICKED UP OVER 10 INCHES WITH SIMILIAR
AMOUNTS ALONG AND SOUTH OF INTERSTATE 10. NUMEROUS FLASH FLOOD
WARNINGS HAVE BEEN ISSUED.
&&
.SHORT TERM...RAIN WILL REMAIN IN PICTURE UNTIL COLD FRONT SWEEPS
ACROSS FORECAST AREA. EXPECT THIS TO HAPPEN JUST BEFORE NOON OVER
MISSISSIPPI...COLD FRONT WILL BE NEAR INTERSTATE 65 JUST AFTER NOON
AND EAST OF DESTIN JUST AFTER DARK. CURRENT TORNADO WATCHES SET TO
EXPIRE AT 7 AM...WOULDNT SUPRISE ME TO SEE A NEED FOR ADDITIONAL
WATCHES THIS MORNING...ESPECIALLY NEAR THE COAST. FRONT BRINGS DRIER
AND COOLER/COLDER AIR WITH GUSTY NORTHWEST WINDS BY EARLY AFTERNOON
OVER THE WESTERN HALF. CLOUDS WILL LINGER INTO THIS EVENING WITH
WIND REMAINING UP ENOUGH TO KEEP TEMPERATURES BETWEEN 45 AND 55 FROM
NORTH TO SOUTH. BREEZY AND COOL SATURDAY WITH TEMPERATURES DROPPING
INTO THE MID 30S OVER THE NORMALLY COLD LOCATIONS.
.LONG TERM...NOT MUCH CHANGE HERE FROM PREVIOUS FORECAST. ANOTHER
SYSTEM CROSSES FORECAST AREA TUESDAY NIGHT INTO THURSDAY WITH A
DECENT CHANCE OF RAIN BUT NOT AS COOL.
&&
.MARINE...SMALL CRAFT ADVISORIES TODAY INTO THE WEEKEND. GFS MARINE
MOS GUIDANCE SHOWS WINDS TO GALE FORCE LATER TONIGHT BUT WILL KEEP
SUSTAINED WINDS BELOW GALE FORCE AT THIS TIME.
&&
.FIRE WEATHER...DESPITE ALL THE RAIN OVER THE PANHANDLE...GUIDANCE
HAS DEW POINTS LOW ENOUGH TO SUPPORT A FIRE WEATHER WATCH FOR THE
PANHANDLE ON SATURDAY. AIR MASS IS QUITE DRY BUT WILL WAIT AND SEE.
DIFFICULT TO SEE REAL LOW HUMIDITY WITH STANDING WATER ALL OVER THE
PLACE./11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 49 66 40 / 90 10 0 0
PENSACOLA 75 49 70 43 / 90 20 0 0
DESTIN 70 51 71 46 / 90 30 0 0
EVERGREEN 74 45 67 37 / 90 20 0 0
WAYNESBORO 70 44 68 36 / 90 10 0 0
CAMDEN 72 45 66 38 / 90 10 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670. FLASH FLOOD WATCH
UNTIL NOON ALZ051>064.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. FLASH FLOOD WATCH UNTIL
NOON FLZ001>006.
MS...FLASH FLOOD WATCH UNTIL NOON MSZ067-075-076-078-079.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 140 PM CST THU MAR 31 2005 ALZ051>055-MSZ067-075-076-010400- CHOCTAW-CLARKE-GREENE-MONROE-PERRY-WASHINGTON-WAYNE-WILCOX- 140 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL LOUISIANA. AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING INTO FRIDAY MORNING...BUT SHOULD END FRIDAY AFTERNOON WITH THE PASSAGE OF THE COLD FRONT. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE ACTIVATION TODAY INTO THE NIGHT. ALZ056>064-FLZ001>006-MSZ078-079-010400- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CONECUH-COVINGTON-CRENSHAW- ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-MOBILE COASTAL- MOBILE INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA COASTAL- SANTA ROSA INLAND-STONE- 140 PM CST THU MAR 31 2005 THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL LOUISIANA. AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING FROM SUNRISE FRIDAY MORNING INTO EARLY AFTERNOON...THEN TAPERING OFF WITH THE PASSAGE OF THE COLD FRONT. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE ACTIVATION TODAY INTO THE NIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 150 AM CST FRI APR 1 2005 ALZ052-053-010815- WASHINGTON-CLARKE- INCLUDING THE CITIES OF...GROVE HILL... 150 AM CST FRI APR 1 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON AND CLARKE COUNTIES... AT 145 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF HAWTHORN...AND MOVING NORTHEAST AT 60 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LEROY...PRESTWICK...JACKSON...WINN...WALKER SPRINGS AND ALLEN THROUGH 215 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The Mobile radar (KMOB), 1 km away, was scanning. The volume nearest the first event began at 10:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443163.